Home » Frequently asked Questions on Health » How to manage low blood sugar or hypoglycemia?

How to manage low blood sugar or hypoglycemia?

Q: My father is 60 years old and is diabetic for the past 8 years. He takes one tablet of daonil before lunch. Although his sugar levels are well under control, i.e. it ranges from 100-130(fasting), but during sickness (or after an accident in which he had a broken shoulder) his sugar level dips below normal and he losses his senses. He was hospitalised for the above stated reasons twice. I would like to know why this happens, and what should be the first aid given, and any tips to prevent it from happening again? Please advise.

A:Your father is getting very low blood sugar (hypoglycaemia) periodically, causing these problems. It is likely to occur when the food intake is reduced or delayed. He should check his blood sugar at home with a glucometer on a regular basis, to make sure he is not getting mild dips in sugar anyway. During crises, his sugars should be checked more often. If they are low, he should be given sugar, followed by food, and his dose of medication should be reduced.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------